Idaho, 2012Winter Weather in Idaho, November 12, 2012
November 12, 2012 · NWS OTX · 1 event in 1 county or zone
Moist isentropic ascent ahead of an occluded front pushing into the region off of the eastern Pacific clashed with cold continental air established over the area. Steady snowfall ensued with roads quickly becoming snow covered as road temperatures dipped below freezing during the early morning hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moist isentropic ascent ahead of an occluded front pushing into the region off of the eastern Pacific clashed with cold continental air established over the area. Steady snowfall ensued with roads quickly becoming snow covered as road temperatures dipped below freezing during the early morning hours. A general two four inches of snowfall was recorded across the Northern Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 11, 9:34 PM PST, 3 hours 41 minutes earlier.
Area forecast discussion, Nov 11, 9:34 PM PST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
934 PM PST Sun Nov 11 2012
.SYNOPSIS...
Light snow accumulations are expected by Monday morning in
Northeast Washington, the Idaho Panhandle, and much of central
Washington. Winter driving conditions are expected for Spokane,
Sandpoint, Colville, Republic, Omak and Kellogg Monday morning.
The weather Tuesday through next weekend will be seasonably cool
and cloudy.
&&
.DISCUSSION...
...ACCUMULATING SNOWFALL ACROSS THE VALLEYS TONIGHT THROUGH MONDAY
WITH SIGNIFICANT ACCUMULATIONS POSSIBLE ACROSS THE NORTHERN BASIN
AND MOUNTAIN VALLEYS BY THE MORNING COMMUTE ON MONDAY MORNING...
The advancing Pacific frontal system continues to push light
precipitation from the east slopes of the Cascades into the
Waterville Plateau and Columbia Basin this evening. Snow has just
begun at KMWH as of 0340Z. Pops were adjusted a bit to reflect the
current timing of the leading edge of the precip. Min temperatures
were also tweaked to reflect the current trends in observations.
Light snow will overspread all of eastern Washington and north
Idaho overnight. The 00z run of the NAM continues to bring higher
amounts of QPF to the lower Columbia basin through 18Z Mon and has
some support from the SREF. The GFS and ECMWF have lower amounts.
The NAM QPF would support extending the snow advisory south to
cover the entire basin. Area webcams indicate that the snow is not
yet accumulating on roads so will keep the current winter
highlights as is. /Kelch
&&
.AVIATION...
06Z TAFs: A slow moving frontal system will bring several hours
of precipitation to eastern Washington and northern Idaho tonight
into Monday. One to three inch snow accumulations are anticipated
in Spokane, Coeur D'Alene, Pullman, Sandpoint, Colville, and
Wenatchee. Ceilings below 1000 feet and areas of fog will likely
linger after the precipitation decreases during the day Monday. It
appears that there is no good post frontal mixing as the front
stretches and weakens Monday afternoon and Monday evening. Once
precipitation ends, areas of fog and low stratus will affect all
TAF sites. /EK
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 27 34 33 40 33 41 / 70 100 60 30 20 20
Coeur d'Alene 26 36 33 40 33 41 / 60 100 60 40 30 30
Pullman 28 39 33 40 34 41 / 50 100 60 20 20 30
Lewiston 35 41 35 45 37 46 / 50 90 60 20 10 20
Colville 27 35 32 42 33 43 / 80 90 50 70 60 20
Sandpoint 27 35 32 41 32 42 / 50 100 80 60 60 50
Kellogg 24 36 33 38 31 39 / 40 100 80 60 50 60
Moses Lake 29 40 32 44 32 44 / 90 70 20 10 10 10
Wenatchee 31 37 34 42 33 42 / 100 60 30 20 10 10
Omak 28 36 33 42 32 43 / 100 80 30 40 40 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 4 PM PST Monday for Coeur d'Alene
Area-Idaho Palouse-Northern Panhandle.
Winter Weather Advisory until 10 PM PST Monday for Central
Panhandle Mountains.
WA...Winter Weather Advisory until 4 PM PST Monday for Northeast
Mountains-Spokane Area-Washington Palouse.
Winter Weather Advisory until Noon PST Monday for East Slopes
Northern Cascades-Okanogan Highlands-Okanogan Valley-Upper
Columbia Basin-Waterville Plateau-Wenatchee Area.
&&Hazardous weather outlook, Nov 11, 4:05 PM PST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
405 PM PST SUN NOV 11 2012
IDZ026-027-WAZ031-032-034-130015-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
MOSES LAKE AREA-
405 PM PST SUN NOV 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...EAST CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
IDZ001>004-WAZ033-035>038-041>044-130015-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
405 PM PST SUN NOV 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER STORM WILL MOVE INTO THE CASCADES BY EARLY EVENING AND
THEN SWEEP ACROSS THE REMAINDER OF EASTERN WASHINGTON INTO
NORTHERN AND CENTRAL IDAHO OVERNIGHT. THIS STORM WILL LIKELY DROP
WIDESPREAD MODERATE SNOW ACROSS THE REGION. GREATEST SNOWFALL
RATES ARE EXPECTED MONDAY MORNING FOR EXTREME EASTERN WASHINGTON AND THE
IDAHO PANHANDLE...RESULTING IN HAZARDOUS DRIVING CONDITIONS FOR THE
MORNING COMMUTE. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR
MUCH OF EASTERN WASHINGTON AND THE IDAHO PANHANDLE. PLEASE REFER
TO NWS HAZARD PRODUCT ID SEAWSWOTX FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE WINTER STORM WILL CONTINUE TO DELIVER SNOW TO THE REGION. THE
SNOW WILL BEGIN TO TAPER OFF IN THE LEE OF THE CASCADES BY MIDDAY
MONDAY AND ACROSS EXTREME NORTHEAST WASHINGTON AND THE IDAHO
PANHANDLE DURING THE EVENING HOURS. MILDER WEATHER IS THEN EXPECTED
THOUGH MOST OF THE WORK WEEK WITH OCCASIONAL MOUNTAIN SNOWS.
Winter Weather, Northern Panhandle
- When
- November 12, 1:15 AM PST to 2:00 PM PST
- Where
- Northern Panhandle forecast zone
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 2 indirect
- Reported by
- Broadcast Media
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
Slick road conditions due to compact snow and ice resulted in a car accident involving two vehicles on Highway 41 at the intersection of Highway 54 in Spirit Lake. One vehicle was traveling northbound along Highway 41 when the driver lost control of the vehicle and spun into an oncoming vehicle traveling southbound. The driver of the northbound vehicle was killed (indirect) due to her injuries at the scene of the crash. The driver and a passenger of the southbound vehicle were injured (indirect) in the accident. Both were treated at a nearby hospital and later released.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 416969.